Thunderstorm Wind, Berrien
- When
- May 3, 6:26 PM EST
- Where
- Berrien County, 3.61 mi SW of Alapaha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.350, -83.270
Large trees limbs were down on the roadway.
A late season cold front brought a round of strong to severe storms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A late season cold front brought a round of strong to severe storms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 3, 6:23 PM EST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 723 PM EDT Tue May 3 2022 .AVIATION... [Through 00Z Thursday] Showers and storms over SW Georgia will continue to dissipate over the next few hours. LIFR to VLIFR conditions are expected overnight into early Wednesday morning across the FL Panhandle and SE Alabama. Confidence is lower for KVLD, but given the moisture from rainfall today, opted for a more aggressive forecast wrt fog. VFR conditions are expected once the fog dissipates around mid morning. A few showers and thunderstorms will be possible tomorrow but confidence is too low to include for now. && .PREV DISCUSSION [356 PM EDT]... .NEAR TERM [Through Wednesday]... Another round of isolated to scattered showers and thunderstorms will be on tap for areas along the I-10 corridor from roughly Mariana east towards the I-75 interchange. Although storm coverage and overall chances for storms across SW Georgia aren't as high, there will still be the possibility for isolated showers and thunderstorms along the I-75 corridor across SW Georgia as well. The storms along I-10 will partially be forced by a combination of the seabreeze and the introduction of a 50-60 knot left exit region jet streak across the 200-300 mb level during the morning and afternoon hours on Wednesday. This jet streak will quickly be in transition across the area from west to east on Wednesday as upper level ridging develops across the deep south due to a deepening trough across the central conus. Although the best forcing for ascent will be across the Florida Peninsula, the chance for isolated storms will still be possible for the aforementioned areas above. These storms will have plenty of instability as well tomorrow as MLCAPE values range from 1500-2000 J/Kg across the region. DCAPE values are also forecast to be in the 800-900 J/Kg range, which aid in the development of some stronger downburst winds if storms become strong enough. Outside of thunderstorm concerns, low temperatures tonight will generally fall into the mid to upper 60s areawide. High temperatures will be warmer than the last couple of days, with highs climbing into the low 90s across the region except for coastal areas. .SHORT TERM [Wednesday Night Through Friday morning]... 500 mb heights will gradually rise on Wed night and Thu, as an upper high over the southwest Gulf expands and builds toward the FL Panhandle. The associated warming and drying aloft will further cap convective lift on Thursday. An isolated shower or thunderstorm cannot be ruled out during peak afternoon heating as the seabreeze front penetrates inland, given marginally conducive Precipitable Water (PW) values around 1.25 inches. However, the isolated storms that do manage to develop will have some strong gust potential due to the entrainment of dry air from aloft. Otherwise, the moist low-level air mass mass beneath high pressure aloft will support late night fog development in the hours approaching sunrise on Thursday morning and possibly Friday morning. Highest chance for widespread and/or dense fog each morning will be over inland portions of the FL Panhandle and Lower Alabama. .LONG TERM [Friday afternoon Through Tuesday]... A potent shortwave will sail east from Kansas on Thursday afternoon to the NC coast on Saturday PM. This will bring falling upper heights over the forecast area on Friday and Friday night, and westerly flow aloft will increase as the base of the trough swings by across AL and GA. It will also cause a cold front to sag south through Alabama and Georgia on Friday and Saturday, before fading near the Florida state line late Saturday and on Saturday night. The increased flow aloft will increase 1000-500 mb bulk shear into the 30-40 knot range both days. This should help organize thunderstorms into clusters, with a discrete supercell or two possible. The strongest storms on Friday will move out of Central Alabama and Central Georgia late into the day, arriving first in our northern counties north of a Dothan-to-Albany-to-Fitzgerald line. Meanwhile, the Panhandle seabreeze will serve as a focus for storm development as well. On Friday night, the cyclonic westerly flow will favor storm development near the coast and over the northeast Gulf, with motion taking storms across Apalachee Bay and into the southeast Big Bend on Saturday morning. Further redevelopment is expected back to the north on Saturday afternoon, as the sagging front reaches far South Georgia and gets near the FL state line. The weather will start to dry out on Sunday, as the surface front dissipates and drying northwest flow aloft fills in behind the shortwaves as it exits east toward Bermuda. Cannot rule out a few lingering showers popping up in thermal lift east of a Perry to Tifton line. Dry weather is expected on Monday and Tuesday. A strong and amplified upper ridge axis will quickly build from the western Gulf to the Lower Great Lakes on Monday and Tuesday. Upper heights will climb over the forecast area, albeit with northerly flow aloft. Surface high pressure will bridge down the Coastal Plain east of the Appalachians, bringing northeast surface winds and a drying air mass into the region. Meanwhile, warm and dry air aloft will cap convection. .MARINE... A high pressure ridge will extend from south of Bermuda to the Georgia coast through Thursday morning, supporting gentle to moderate southeast breezes. The ridge axis will sink to the south later Thursday into Friday, and a weakening cold front will sag south through Alabama and Georgia on Friday and Saturday. Winds will respond by clocking around from the southwest and west, while freshening. Winds will ease on Sunday as the front dissipates. .FIRE WEATHER... Low dispersions are forecast across portions of the Florida Panhandle and Big Bend for Wednesday. Along with these low dispersions, high LVORI values are forecast across much of SE Alabama, the Florida Panhandle and Big Bend, as well as portions of SW Georgia. Overall, southwest transport winds will be fairly light at around 4-6 mph. Rain chances will be slightly lower for Wednesday; however, they will still be possible across the I-10 and I-75 corridors during the afternoon hours. Luckily Minimum RH values will be in the upper 30s to low 40s for much of the area. Overall, there are no fire weather concerns for the next several days. .HYDROLOGY... Flooding is not expected for the next 7 days. Of course, thunderstorms will contain brief heavy downpours, any of which could bring localized and short-duration runoff issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 65 91 66 92 66 / 10 20 0 10 0 Panama City 69 84 68 84 70 / 0 10 10 0 10 Dothan 65 89 65 89 66 / 10 20 10 10 10 Albany 67 91 68 92 68 / 30 20 10 20 10 Valdosta 64 90 66 93 66 / 30 30 10 20 10 Cross City 66 90 67 91 67 / 20 40 0 10 10 Apalachicola 69 82 68 83 70 / 0 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Haner LONG TERM...Haner AVIATION...Merrifield MARINE...Haner FIRE WEATHER...Bunker HYDROLOGY...Haner
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Tue May 3 2022
GAZ156-157-032130-
Decatur GA-Grady GA-
502 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of eastern Decatur and
Grady Counties through 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 9 miles southwest of Cairo, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Whigham, Climax, Vada, Akridge, Grady Co A/p, Capel, Elpino,
Rocky Hill, Harrells Still, Calvary, Reno, Princes Still, Peoples
Still, Spence, Amsterdam, Nickleville and Darsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8412 3068 8418 3069 8444 3108 8453
TIME...MOT...LOC 2101Z 183DEG 15KT 3079 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT TUE MAY 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST 2 SSW I-75 AT EXIT 5 30.65N 83.23W
05/03/2022 M41 MPH LOWNDES GA MESONET
&&
LFSpecial Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Tue May 3 2022
GAZ160-032200-
Lowndes GA-
515 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of Lowndes County
through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valdosta, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Naylor, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 5, I-75 At Exit 29, Clyattville, I-75 At Exit
22 and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8306 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3063 8314 3063 8330
3064 8332 3064 8336 3066 8337 3069 8343
3083 8342 3084 8336 3085 8335 3088 8337
3089 8341 3101 8340 3091 8304
TIME...MOT...LOC 2114Z 227DEG 7KT 3087 8331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Tue May 3 2022
FLZ019-GAZ160-032215-
Madison FL-Lowndes GA-
542 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern Madison
and southern Lowndes Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Dasher, I-75 At Exit 5, Twin
Lakes, Clyattville, Hanson, Pinetta, I-75 At Exit 11, Valdosta
Regional Airport and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 8313 3077 8314 3063 8314 3063 8329
3062 8327 3059 8326 3055 8326 3052 8324
3051 8324 3050 8338 3064 8340 3064 8336
3065 8336 3068 8340 3083 8342 3083 8341
3082 8310 3080 8310
TIME...MOT...LOC 2142Z 182DEG 14KT 3060 8322
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
628 PM EDT Tue May 3 2022
GAZ129-146>148-032315-
Berrien GA-Tift GA-Colquitt GA-Cook GA-
628 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of central Cook,
Berrien, northeastern Colquitt and southern Tift Counties through 715
PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norman Park, or 11 miles northeast of Moultrie, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Adel, Sparks, Enigma, Omega, Norman Park, Lenox, Alapaha,
Ellenton, Reed Bingham State Park, Eldorado, Massee, Glory, Flat
Ford, Wagon Wheel, Weber, Cottle, Cool Spring, Staunton and Berrien
Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3119 8305 3113 8364 3133 8370 3133 8365
3136 8365 3145 8314 3140 8314 3139 8312
3136 8311 3133 8306 3130 8306 3128 8304
TIME...MOT...LOC 2228Z 248DEG 7KT 3125 8360
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
639 PM EDT Tue May 3 2022
FLZ019-GAZ159-160-032315-
Madison FL-Brooks GA-Lowndes GA-
639 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern
Madison, southern Lowndes and southeastern Brooks Counties through
715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or 9 miles east of Quitman, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin Lakes,
Cherry Lake, Pinetta, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Nankin, Clyattville, Blue Springs, Hanson and I-75 At Exit
11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 8310 3080 8313 3077 8314 3063 8314
3063 8328 3059 8326 3055 8326 3052 8324
3050 8324 3050 8351 3082 8352 3091 8310
TIME...MOT...LOC 2239Z 248DEG 7KT 3077 8340
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
42-DVDThe Moody AFB radar (KVAX), 57 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
13 thunderstorm wind, 1 hail. Local standard time, as filed.
Large trees limbs were down on the roadway.
A tree was blown down and blocking Pleasant Hill Road.
A tree was blown down on Althea Road between Begonia and Plum.
A tree was blown down onto Pansey Road.
A tree was blown down at Satilla Church Road near Lotus Road.
A tree was blown down at North Highway 125 at Vanceville.
A tree and power lines were blown down at 255 Whitley Road.
A power line was blown down at Harris St and Highway 82.
A 4 inch diameter tree branch was blown down onto Highway 82.
A tree was blown down onto a car on Serena Dr.
Roof damage occurred at Rebels Road and Bobby Road.
Trees and power lines were blown down across the northern portions of Lowndes county.
Trees and power lines were blown down in the Valdosta area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028881, 1028882, 1028883, 1028884, 1028885, 1028886, 1028887, 1028888, 1028889, 1028890, 1028891, 1028892, 1028893, 1028894.